Get your Health question answered in 3 easy steps

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Numbness in hands, fingers with Lisinopril. Is it a side effect?

Answered by
Dr.
Dr. Nirmala P

General & Family Physician

Practicing since :1986

Answered : 458 Questions

default
Posted on Sat, 25 May 2013 in Hypertension and Heart Disease
Question: Numbness in hands, fingers with Lisinopril -5mg. This is the third day on this medication. Taking for high
blood pressure.Is this a symptom during adjustment period.
doctor
Answered by Dr. Nirmala P 2 hours later
Hi.
Thanks for asking in Healthcare Magic.

Although side effects of drugs varies in each individual according to their sensitivity, every drug has few well documented side effects which are more common in a majority of people. As per that list, numbness in hands is not a common side effect of Lisinopril. Dry cough, increase in potassium level and alteration in taste sensation are the common side effects.

Numbness. pricking sensation, tingling or pins and needles sensation are rare side effects of Lisinopril that usually disappears as the treatment is continued. As you have mentioned this symptom occurs in some persons during adjustment period. But if it continues for more than a week then you should consult your treating Dr. to rule out if the numbness is actually due to the drug or due to resistant hypertension (high BP) .

Lisinopril is more effective for heart disease than other drugs belonging to its group (ACE inhibitors). It has a longer duration of action and does not result in sudden fall in BP after the first dose like other ACE inhibitors.

I hope this helps.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Resistant hypertension

doctor1 MD

I have very high blood pressure that doctors (cardiologists, nephrologist , etc) have not been able to control. I take a lot of medications already and my blood pressure readings continue to be above the 200s. Right now my pressure was 213/76....

doctor1 MD

I am taking metoprolol tartrate and cozzar and protonix I am a 74 year old woman What are the interactions between all of these drugs??

doctor1 MD

Blood pressure high on several meds with diabetes 65 yo male Bp 175/93 sometimes higher. Med provider change since going on mail order in AUgust. Currently on 1000 mgx2 metformin, 2mg x2replaginide, 125 mg x2 levothyroxine , 25mg hydrchorathizide,...

doctor1 MD

hi, am patient of long standing hypertention. on tab Losar-A 1 Tab daily.Recently my bp increased to 170\100 mm of hg so started on Telma AM 80 1 TAB twice daily. and tab chlorthalidone 1 tab once daily since last 10 days. now having severe nausea . what to do ? YYYY@YYYY

doctor1 MD

I have resistant hypertension ... take 50 mg. losartan twice daily, 200 mg. acebutetolol twice daily, 10 mg. amlodopine once daily and .01 mg. clonidine if the pressure is over 160/100. I don't like taking all these meds as they are causing side effects that are affecting the quality of my life. Are these the meds you would use to treat resistant hypertension, and also, what tests would you do to find the cause of the hypertension? Thank you!

doctor1 MD

hi, i have been loosing protien in my urine since 2 years (known ) ++ levels to ++++ levels back to ++ and now ++++ levels . also in my latest report creatinine is at 1.09 (gradually increased from 0.9-1.09 over a period of 2 years , i have high blood pressure and am taking telma 20 mg 2wice a day . also i used to take olmesartan med and seleoken xl 25-(seleoken used to give me a very bad feeling in my heart) i dont have lupus or ra, i am just 25 i need to know what may be the factor casuing my high blood pressure , in my recent report for the first time i have seen calcium oxalate crystals , but i need to know what are the possible causes of high blood pressure and the kidney failure which is taking place and what can i do to stop it , like a permanant cure without medicines , is renal denervation an option which i should consider,

doctor1 MD

I have been hypertenisve for 18 yrs. to this day, my cardiologist & electrophysiologist has not been able to regulate my BP. I am on Verapamil 240 mg. daily, isordil 30 mg. TID, benicar 40 mg daily & just today, I saw my electrophysiologist & added Hydralazine 25 mg. BID. My Bp at his office @ 0930 was 160/88. I am a retired RN, 73 years old, & honestly, I am getting frustrated & tired of being a walking pharmacy with all these RX. Pls give your medical advise or opinion. Thank you, from a desperate RN.